MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.(b)(4).A review of the device history record of the product code/lot# combination was conducted with no findings.This report is for the first device reported, for the second device reported that was used on the same patient see mdr 1118880-2020-00310.
 
Event or Problem Description
The user facility reported that during surgery the destination catheter tip was not smooth enough to go through the vessels.There was no patient injury/medical or surgical intervention required.The patient was in stable condition.The procedure outcome was successful as they used the same product to finish the procedure.Additional information was received on 09nov2020.Two devices were used in the case that displayed the sample issue with the edge of the catheter tip not being smooth enough to go through the vessel.There was no reported patient issue as the surgeon was able to successfully use a third device without further issues.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint cannot be confirmed for sheath catheter tip mechanical damage per the information received.Based on the information given, the exact root cause of the event cannot be determined, although it is likely that the sheath tip was damaged due to high resistance.There is no indication that any manufacturing, design or quality system issues may have led to this event.Currently, no action is recommended since this risk evaluation is within the predetermined limits in the fmea.
 
Additional Manufacturer Narrative
One 6fr 45cm destination sheath was returned for product evaluation.The sheath was mated with dilator when received.Visual inspection revealed that damage was observed on the tip of the sheath.Microscopic analysis confirmed that the sheath tip was damaged in a fashion where there was a wrinkle and a tear on the tip of the sheath.Dimensional testing was performed.The outer diameter of the sheath was measured to be 0.1090" which was within specification of 0.1090" ± 0.0030.The inner diameter of the sheath tip was 0.085"which was in the specification of 0.087 " ± 0.002".All measurements were within the manufacturer's specifications.The dilator was subjected to visual analysis and no damage was noted to the dilator.The complaint can be confirmed for sheath tip mechanical damage.Based on the damage observed, it is likely that the damage on the sheath tip can be attributed to difficulties at the point of insertion, possible due to calcification.It is likely that the tip of the sheath came in contact with calcification that propagated various forces that deformed the tip of the sheath.There is no indication that any manufacturing, design or quality system issues may have led to this event.Currently, no action is recommended since this risk evaluation is within the predetermined limits in the fmea.

Brand Name
DESTINATION GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key10935074
Report Number1118880-2020-00309
Device Sequence Number14523704
Product Code DYB
UDI-Device Identifier00389701006161
UDI-Public00389701006161
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberN/A
Device Catalogue NumberRSR01
Device Lot NumberXE17
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2021
Initial Date Received by Manufacturer 11/05/2020
Supplement Date Received by Manufacturer01/05/2021
02/10/2021
Initial Report FDA Received Date12/02/2020
Supplement Report FDA Received Date01/07/2021
03/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1